MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL XLG RT 10 X 300MM; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL XLG RT 10 X 300MM; SCREW, FIXATION, BONE
Catalog Number 415101030R
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Unspecified Infection (1930); Implant Pain (4561)
Date of Event 01/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the patient's rod broke, ultimately leading to the loss of his leg.He had an ankle breakage that required a rod implant on (b)(6) 2023.After a fall on january 6, 2024, the patient experienced pain, and x-rays in february confirmed the rod was broken.The rod was removed on (b)(6) 2024, and an amputation below the knee followed on (b)(6) 2024.The infection causing the amputation was not identified until the surgeon returned two weeks post-surgery.
 
Additional Manufacturer Narrative
Correction to h6 (method code, conclusion code, and results code).The reported event could be confirmed since information provided through radiographic images and medical records matches with the alleged failure mode.Upon further investigation of the ct scans by healthcare professionals the following was observed: the x-ray do not only show and thus confirm the trimalleolar fracture, they also show, that the patient has a charcot-foot situation.Obesity and diabetes with a polyneuropathy are described.All these factors increase the risk of a failure substantially.The choice for a nail to address the fracture is rather unusual and can only be explained by the individual risk, that the patient had due to the addition of these factors.I did not find a direct information regarding the infection.However, the sequence of events would fit very well with a non-union, loosening in the context of an infection.The risk for an infection is several times higher compared to a healthy patient.A microbiologist reviewed the sterilization procedures, environmental monitoring, bioburden data and the dhr and noted: the subject device was packaged according to established design and process specifications, and was sterilized according to procedure.No deviations or non-conformances could be found.Based on investigation, the root cause of the implant failure was attributed to a patient related issue.The patient¿s fall in combination with underlying health conditions most likely contributed to the breakage of the implant.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the patient's rod broke, ultimately leading to the loss of his leg.He had an ankle breakage that required a rod implant on (b)(6) 2023.After a fall on (b)(6) 2024, the patient experienced pain, and x-rays in february confirmed the rod was broken.The rod was removed on (b)(6) 2024, and an amputation below the knee followed on (b)(6) 2024.The infection causing the amputation was not identified until the surgeon returned two weeks post-surgery.

Brand Name
VALOR NAIL XLG RT 10 X 300MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20242209
Report Number3010667733-2024-00611
Device Sequence Number8043305
Product Code HWC
UDI-Device Identifier00840420125552
UDI-Public00840420125552
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number415101030R
Device Lot Number1747859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age57 YR
Patient SexMale
Patient Weight150 KG